Display Settings All out of Whack

Discussion in 'General Technical' started by mx703, Dec 12, 2007.

  1. mx703

    mx703

    Joined:
    Dec 12, 2007
    Messages:
    2
    Likes Received:
    0
    hello all.



    i have windows vista ultimate 32bit version.

    i never had this issue until i downloaded the "windows vista updates" "nvida driver" <--- this was included in the windows vista updates under "optional"



    so i thought i should download it.

    i have a PCI-E Gefore 8600GT 256mb graphics card.

    I'm running dual displays, both at 1680x1050 (i've just downloaded the most recent firmware aswell)



    PROBLEM;

    when i open WarCraft 3 it only shows up on one screen which is normal. HOWEVER, now the WC3 screen has BLACK bars on the LEFT and RIGHT side. making the screen of smaller size.

    ie. instead of my 22" viewing display it is cut down to 19" maybe?



    Does anyone have a solution to this very annoying problem? the only way i know that will solve this is if i do a total reformat? lol it's primitive but i'm sure that will work.



    Thanks in Advance everyone!!
     
    mx703, Dec 12, 2007
    #1
    1. Advertisements

  2. mx703

    Goffee

    Joined:
    Mar 14, 2007
    Messages:
    19
    Likes Received:
    0
    You can roll back the video driver, that should fix the problem without a format. Go to display properties, adapter, advanced, should be around there somewhere
     
    Goffee, Dec 12, 2007
    #2
    1. Advertisements

  3. mx703

    kingofnexus

    Joined:
    Aug 1, 2006
    Messages:
    1,024
    Likes Received:
    0
    Location:
    England
    Do what goffee said, then in future DO NOT INSTALL DRIVERS FROM WINDOWS UPDATE. It always installs the wrong driver for your hardware. Update your hardware drivers from your hardwares website in future.
     
    kingofnexus, Dec 12, 2007
    #3
  4. mx703

    mx703

    Joined:
    Dec 12, 2007
    Messages:
    2
    Likes Received:
    0
    thanks for the replys guys.

    however, it didn't work. i tried rolling back the driver and nothing happens?

    same thing.



    i now know what the thign is called. a friend said that my ASPECT RATIO is 4:3 that is why i get the bars in my Warcraft game.

    so i need somewhy of chaing my aspect ration back to normal (whatever that is).



    but i still don't get how my aspect ratio ONLY changes in war craft 3?



    also, i do have the option to uninstall my video card? do you recommend this?

    i'm scared to do it becaues i dont know what will happen once i do that? and i'm kinda writing a paper so i dont want to try nething that will

    leave me without a computer at this moment!!



    Thanks agan.
     
    mx703, Dec 12, 2007
    #4
  5. mx703

    kingofnexus

    Joined:
    Aug 1, 2006
    Messages:
    1,024
    Likes Received:
    0
    Location:
    England
    If by uninstall you mean the uninstall in device manager, then yes. If the problem is just in warcraft 3, you could try using the current drivers. You will have to check that in the graphics settings in the game that your resolution is set to the same resolution as your display. (Standard display resolution for a 17" display is 1280x1024).A setting in nvidia control panel might have been set to lock the aspect ratio/ resolution, so that it outputs black to your screen so that you have a 1:1 pixel ratio and no distortion.
     
    kingofnexus, Dec 13, 2007
    #5
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.